advertisement
Question
Posted by: av8r | 2007/04/17

hot flushes/excessive perspiration/panic

I am 59 y/o.white male
ht: 1.85 and weight 94kg (over I know)
Active more than 4 sessions per week at gym, now swimming
Healthy diet
Stress free lifestyle

Can you provide some reasons for my symptons please?
Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Av8r
Anxiety can cause all of these symptoms.

"Physiological researchers suspect a chemical imbalance in the brain may be involved in the development of an anxiety disorder. However, it's still uncertain whether this imbalance is the cause or result of the disorder. The DSM IV (diagnostic manual) mentions a genetic pre-disposition as panic attacks can quite often be traced through families. A behaviourist favours the view that disorders are a learned behaviour, while psycho-analyists take the view the anxiety stems from unresolved issues from the past. Each case is different, but a mixture of all these explanations may be appropriate in considering treatment. A disorder can occur when panic attacks and/or anxiety symptoms are not successfully managed. Panic attacks are associated with either a build-up of stress, or a major life stress. The onset of attacks do not necessarily occur immediately following a major life stress, but can occur some time later. Major stressors include: death in the family, major trauma or illness, use of illicit drugs, pregnancy, childbirth, divorce, financial difficulties, job loss, unemployment and traffic accidents. In the case of a build-up of stress, the first attack (especially spontaneous panic attacks) may even occur where there appears to be no obvious trigger such as when watching television. A person's inability to connect the attack to a stressful event contributes their fear of having another attack." http://www.panicanxietydisorder.org.au

Please see your GP, there are very effective medication - I prefer the safer, less addictive "SSRI's" to benzodiasepines, which can be addictive and "space one out"!
,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement